Nitric Oxide and our children with Autism/Sensory Process Disorder

Polly - posted on 02/12/2012 ( 2 moms have responded )




This past week, my son Josh, had to have a MRI (done at a childrens specialty hospital). Because he is non-cooperative, he has to be sedated. In order to get the IV started they used Nitric Oxide to "calm" him. Once the IV was started, the anesthesiologist gave him Propofol (spelling???) and they proceeded with the proceedure.

In the recovery room, once the proceedure was complete, the nurses were trying to wake Josh up. The more Josh came out from the effects of anesthesia the more violent he became. I need to inject here, Josh has had many surgical/test proceedures performed under anesthesia, and never had this reaction. But all previous test and surgical proceedures were performed at our local hospital.

I was convinced the Propofol must has caused this horrible reaction. I may be wrong.....A friend, on facebook, read my frustrated post, of his reaction and suggested I research the use of Nitric on children with Autism. I have been reading on this subject for a couple of days now and not only am I amazed, but I am so angry that an anesthesiologist would ever concider it ok to administer this drug to my child or any other child with autism or sensory process disorder.

Has any one else had a bad experience with their child and Nitric Oxide?

This conversation has been closed to further comments


View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms